MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE INSERTER-EXTRACTOR HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TORNIER INC AEQUALIS FLEX REVIVE INSERTER-EXTRACTOR HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number ARS743000
Medical Device Problem Codes Break (1069); Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a retaining pin in the extractor handle was found to be missing during set inspection, rendering the instrument unusable.There was no associated surgical case impacted by this issue.The instrument, part of a consignment kit, had been heavily used, though specific details regarding its time in service or the number of uses and sterilizations were unavailable.The kit had been inspected prior to being sent out, and the instrument has since been returned for further evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to h6(device code grid), d4(gtin) and h3.The reported event could be confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the visual inspection of the returned device reveals extensive usage.There are numerous wear and scratch marks throughout the surface of the device.The pin is missing near the extractor handle which supports the handle, hence affecting the overall functionality of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation the root cause was attributed to a user related issue.The failure was caused by improper operation or handling of the device which further led to affecting the functionality of the device.The failure noted in this complaint was addressed with a capa.If any further information is provided the complaint report will be updated.

Brand Name
AEQUALIS FLEX REVIVE INSERTER-EXTRACTOR HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20456352
Report Number0001649390-2024-00595
Device Sequence Number20781922
Product Code LXH
UDI-Device Identifier00846832068883
UDI-Public(01)00846832068883(10)EV0120052
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberARS743000
Device Lot NumberEV0120052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown